Alert archive / Illinois / River Flood Warnings in 2011

River Flood Warning 58, NWS Quad Cities, IA

May 26, 2011Henry County, Rock Island County, Illinois

NWS Quad Cities, IA issued this river flood warning at May 26, 2011, 10:52 AM CDT for Henry County, Rock Island County, Illinois. It took effect at May 26, 2011, 7:00 PM CDT. It was in force for 40 hr.

The area

The counties it named.

The facts

Issued
May 26, 2011, 10:52 AM CDT (15:52 UTC)
In effect from
May 26, 2011, 7:00 PM CDT
Expired
May 28, 2011, 10:54 AM CDT
In force
40 hr
Issued by
NWS Quad Cities, IA
Flood severity
Minor

Counties Henry County, IL, Rock Island County, IL

The radar

The Quad Cities radar (KDVN), 30 km from the middle of the area, began a volume at 15:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Rock River at Moline (MLII2).

Action stage
11 ft
Minor stage
12 ft
Moderate stage
13 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at May 26, 3:10 AM CDT, 7 hours 42 minutes earlier.

Area forecast discussion, May 26, 3:10 AM CDT, 7 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
310 AM CDT THU MAY 26 2011

.SYNOPSIS...
SURFACE AND UPPER LOWS LOCATED OVER CENTRAL MO AT 00Z HAD SHIFTED
INTO ILLINOIS BY 06Z.  EXTENSIVE DEF ZONE RAINS EXTENDED FROM LOWER
LAKE MICHIGAN SOUTHWEST THROUGH EASTERN IA INTO NORTH CENTRAL AND
EAST CENTRAL MO. LOOKING TO THE WEST...UPPER RIDGING WAS IN  PLACE
OVER THE ROCKIES...WITH A TROF OVER THE CENTRAL AND NORTHERN PACIFIC
COAST.  A STRONG H3 PACIFIC JET WAS JUST MOVING INTO NORTHERN CA
EARLY THIS MORNING.

&&

.SHORT TERM...TODAY AND TONIGHT...
SURFACE AND UPPER LOWS OVER ILLINOIS EARLY THIS MORNING WILL MOVE
EAST INTO OHIO BY LATE TONIGHT.  SURFACE AND UPPER RIDGING WILL
BUILD INTO THE REGION OVERNIGHT.  TO THE WEST THE EASTERN PACIFIC
UPPER JET WILL SPREAD EAST INTO THE PLAINS.

DEF ZONE RAINS OVER THE CWFA THIS MORNING WILL MOVE EAST AND SHOULD
END OVER THE EASTERN CWFA BY LATE THIS AFTERNOON.  CLOUDS AND
MORNING/EARLY AFTERNOON PRECIPITATION IN THE EAST WILL HOLD
TEMPERATURES IN THE UPPER 50S TODAY WHILE CLEARING WEST WILL BRING
SOME AFTERNOON SUN WHICH SHOULD BOOST TEMPERATURES INTO THE 60S.

TEMPERATURES TONIGHT WILL DROP INTO THE UPPER 30S NORTHEAST TO MID
40 SOUTH WITH RIDGING BUILDING IN.  THERE IS SOME POTENTIAL FOR
PATCHY FROST IN NORTHWEST ILLINOIS TONIGHT.  HOWEVER...MODEL RH
PROGS ARE SHOWING EXTENSIVE HIGH LEVEL MOISTURE SPREADING OVER THE
AREA AFTER 06Z SUGGESTING A LOT OF HIGH CLOUDS.  THIS LOOKS
REASONABLE WITH THE UPPER RIDGE EXPECTED TO BE EAST OF THE
MISSISSIPPI RIVER BY 12Z A BROAD REGION OF DIFFLUENT UPPER LEVEL
FLOW DEVELOPING BETWEEN THE RIDGE AXIS AND THE JET MOVING INTO THE
CENTRAL PLAINS. GIVEN THE POTENTIAL FOR SOME CLOUD COVER TONIGHT AND
WET GROUND FROM THE RECENT RAINS...WILL NOT MENTION ANY FROST AT
THIS TIME.  ..DLF..

.LONG TERM...FRIDAY THROUGH WEDNESDAY...
OVERALL...MODEL INITIALIZATION WAS POOR ESPECIALLY IN REGARDS TO LOW
LEVEL MOISTURE.

FRIDAY MORNING WILL BE DRY. THE QUESTION IS WHETHER OR NOT PRECIP
WILL OCCUR FRIDAY AFTERNOON. THE RETURN FLOW IS NOT OVERLY STRONG
BUT IT IS TRANSPORTING MOISTURE INTO THE AREA. FCST SOUNDINGS SHOW A
LARGE LAYER OF DRY AIR THAT MUST BE OVERCOME. GFS IS THE ODD MODEL
OUT THAT RAPIDLY SATURATES THE LOWER ATMOSPHERE FRIDAY AFTERNOON
WHICH LOOKS SUSPECT. MCS/LIFT AND HEAVY RAIN TOOLS ALL HAVE WEAK
CONVERGENCE AT BEST AND THETA E LAPSE RATES REMAIN POSITIVE. EXCEPT
FOR THE GFS...CONDENSATION PRESSURE DEFICITS REMAIN FAIRLY HIGH WITH
ESSENTIALLY NO FORCING. THUS WILL CUT BACK SOME ON THE POPS FOR THE
AFTERNOON AND CONFINE THEM TO LATE AFTERNOON. IF THE DEPTH OF THE
DRY LAYER IN THE FCST SOUNDINGS IS ANYWHERE CLOSE TO BEING CORRECT
THEN FRIDAY AFTERNOON MAY END UP BEING DRY.

FRIDAY NIGHT A STRONGER VORT MAX ARRIVES. SAID VORT MAX COMBINED
WITH DIFLUENCE ALOFT SHOULD BE ENOUGH TO PRODUCE SOME SHRA.
HOWEVER...THE FORCING IS WEAK AND CONDENSATION PRESSURE DEFICITS
ONLY LOWER SLIGHTLY AND THE CORE OF THE LLJ REMAINS WEST OF THE
AREA. MCS/LIFT AND HEAVY RAIN TOOLS ARE ALL MIXED ON PRECIP
POTENTIAL. THUS WILL LOWER POPS A LITTLE AND GO WITH SHRA AND
POSSIBLY AN ISOLD TSRA.

SATURDAY/SATURDAY NIGHT THE MODELS DIFFER ON TIMING BUT AGREE THAT
THE WARM FRONT WILL MOVE NORTH WITH A SFC WAVE MOVING NORTHEAST
ALONG IT. IF NOCTURNAL CONVECTION DOES NOT DEVELOP FRIDAY NIGHT IT
WILL EVENTUALLY DEVELOP ON SATURDAY AND BECOME MORE NUMEROUS
SATURDAY NIGHT. THE BETTER FORCING APPEARS TO LIE ACROSS THE
NORTHWEST HALF OF THE CWFA...ESPECIALLY SATURDAY NIGHT AND HAVE GONE
WITH THE HIGHER POPS THERE.

SUNDAY ON...
MODEL CONSENSUS IS TO PUSH THE WARM FRONT NORTH THROUGH THE AREA
SUN/SUN NIGHT WITH POTENTIAL MCS ACTIVITY ALONG IT. MONDAY LOOKS TO
BE VERY WARM/HUMID BUT DRY AS THE HEAT DOME OVER THE SOUTHEAST CONUS
EXPANDS WESTWARD. ANOTHER SYSTEM IS PROGGED TO MOVE THROUGH THE AREA
IN THE TUE/WED TIME FRAME WITH THE RESULTANT COLD FRONT STALLING
SOUTH OF THE AREA ON WED. PRIOR TO THIS SYSTEM AN MCS COULD OCCUR
MON NIGHT.
..08..

&&

.AVIATION...
LIGHT RAIN OVER THE AREA EARLY THIS MORNING WILL GRADUALLY END FROM
WEST TO EAST WITH THE BACK EDGE CROSSING THE MISSISSIPPI RIVER BY
LATE MORNING OR EARLY AFTERNOON.  BRISK NORTHERLY WINDS BEHIND THE
SYSTEM WILL CONTINUE TO PULL IN DRY LOW LEVEL AIR...CAUSING
CONDITIONS TO CONTINUE TO IMPROVE AT ALL TAF SIGHTS.  EXPECT VFR
CONDITIONS AT ALL TAF SITES BY MID MORNING. THE GUSTY NORTHERLY
WINDS WILL SUBSIDE BY EARLY EVENING WITH A RIDGE OF HIGH PRESSURE
BUILDING IN.  THERE WILL BE SOME POTENTIAL FOR GROUND FOG LATE
TONIGHT WITH THE COLD AIRMASS MOVING OVER WET GROUND.  HOWEVER...WE
WILL ALSO HAVE WIDESPREAD HIGH CLOUDS MOVING OVER THE AREA BY LATE
TONIGHT WHICH SHOULD LIMIT THE AREAL EXTENT OF THE FOG...IF IT
DEVELOPS.  WILL HINT AT THE FOG POTENTIAL LATE TONIGHT WITH SOME
MVFR VSBYS.
..DLF..

&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

DLF/08
Hazardous weather outlook, May 26, 5:00 AM CDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
500 AM CDT THU MAY 26 2011

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-271000-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
500 AM CDT THU MAY 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AN ACTIVE WEATHER PATTERN WILL REMAIN ACROSS THE AREA.
EXCEPT FOR MONDAY...THUNDERSTORMS WILL BE POSSIBLE FROM LATE FRIDAY
AFTERNOON THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

In the hours before

Local storm report, May 26, 5:32 AM CDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
532 AM CDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 AM     HEAVY RAIN       1 SSE PRINCETON         41.37N 89.46W
05/26/2011  M3.95 INCH       BUREAU             IL   TRAINED SPOTTER

            SINCE 5 AM MAY 25TH - IT IS STILL RAINING

&&

TAS
Local storm report, May 26, 7:36 AM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
736 AM CDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       WOODHULL                41.18N 90.32W
05/26/2011  M3.56 INCH       HENRY              IL   CO-OP OBSERVER

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       6 WNW BURLINGTON        40.85N 91.22W
05/26/2011  M7.00 INCH       DES MOINES         IA   TRAINED SPOTTER

            STORM TOTAL... 5.5 INCHES FROM 330PM-6PM WEDNESDAY THEN
            1.5 INCHES FROM 9PM-7AM

0722 AM     HEAVY RAIN       1 SW KEWANEE            41.23N 89.95W
05/26/2011  M3.80 INCH       HENRY              IL   TRAINED SPOTTER

            24 HOUR TOTAL

&&

TAS
Local storm report, May 26, 9:06 AM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
906 AM CDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     HEAVY RAIN       4 N COTTER              41.35N 91.47W
05/26/2011  M1.58 INCH       LOUISA             IA   TRAINED SPOTTER

            24 HOUR TOTAL

0901 AM     HEAVY RAIN       5 E CANTRIL             40.64N 91.98W
05/26/2011  M4.15 INCH       VAN BUREN          IA   TRAINED SPOTTER

            SINCE TUESDAY EVENING.

0901 AM     HEAVY RAIN       3 NNE CHARLIE HEATH MEM 40.61N 91.87W
05/26/2011  M3.50 INCH       VAN BUREN          IA   TRAINED SPOTTER

            SINCE TUESDAY. OVERNIGHT TOTAL 0.6

0901 AM     HEAVY RAIN       BRIGHTON                41.17N 91.82W
05/26/2011  M2.33 INCH       WASHINGTON         IA   CO-OP OBSERVER

            TWO DAY TOTAL. LAST 24 HOUR TOTAL WAS 0.95.

&&

LE
Local storm report, May 26, 9:19 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
919 AM CDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0918 AM     HEAVY RAIN       1 ENE FORT MADISON      40.63N 91.33W
05/26/2011  M1.50 INCH       LEE                IA   TRAINED SPOTTER

            24 HOUR AMOUNT - TWO DAY TOTAL IS 3.5 INCHES

&&

TAS
Local storm report, May 26, 9:26 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
926 AM CDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0926 AM     HEAVY RAIN       NW MOUNT CARROLL        42.10N 89.98W
05/26/2011  M1.25 INCH       CARROLL            IL   TRAINED SPOTTER

            RAINFALL FROM 5/24-5/25

&&

TAS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 10:52 AM CDTRiver Flood WarningDVNLee24 hr
May 25, 7:11 PM CDTFlash Flood WarningDVNBureau, Henry, Putnam4 hr
May 25, 7:36 PM CDTFlash Flood WarningDVNBureau3 hr
May 26, 7:31 AM CDTRiver Flood WarningDVNHenry, Rock Island22 hr
May 26, 5:55 AM CDTRiver Flood WarningDVNClark39 hr

Nearby

River Flood Warnings in Illinois, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.